Quotation Frühwirth-Schnatter, Sylvia, Tüchler, Regina, Otter, Thomas. 2004. Bayesian analysis of the heterogeneity model. Journal of Business and Economic Statistics 22 (1): 2-15.


RIS


BibTeX

Abstract

We consider Bayesian estimation of a finite mixture of models with random effects, which is also known as the heterogeneity model. First, we discuss the properties of various Markov chain Monte Carlo samplers that are obtained from full conditional Gibbs sampling by grouping and collapsing. Whereas full conditional Gibbs sampling turns out to be sensitive to the parameterization chosen for the mean structure of the model, the alternative sampler is robust in this respect. However, the logical extension of the approach to the sampling of the group variances does not further increase the efficiency of the sampler. Second, we deal with the identifiability problem due to the arbitrary labeling within the model. Finally, a case study involving metric conjoint analysis serves as a practical illustration.

Tags

Press 'enter' for creating the tag

Publication's profile

Status of publication Published
Affiliation WU
Type of publication Journal article
Journal Journal of Business and Economic Statistics
Citation Index SSCI
WU Journalrating 2009 A
WU-Journal-Rating new FIN-A, VW-A, WH-A
Language English
Title Bayesian analysis of the heterogeneity model
Volume 22
Number 1
Year 2004
Page from 2
Page to 15
URL http://pubs.amstat.org/doi/abs/10.1198/073500103288619331

Associations

People
Frühwirth-Schnatter, Sylvia (Details)
Otter, Thomas (Former researcher)
External
Tüchler, Regina
Organization
Institute for Statistics and Mathematics IN (Details)
Google Scholar: Search